MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO SI BRITE TIP 8F 55CM STR; INTRODUCER, CATHETER

CARDINAL HEALTH MEXICO SI BRITE TIP 8F 55CM STR; INTRODUCER, CATHETER
Model Number 401855M
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During the operation, the tip of an 8f 55cm straight (str) brite tip sheath introducer was damaged (cracked), and an unknown filter has not been recovered.The surgeon withdrew the brite tip, and the procedure was completed using a new unknown long sheath.There was no reported patient injury.The target lesion was mildly tortuous.The device was handled according to the instruction for use (ifu).There were no difficulties removing the product from the packaging.There were no damages to the device packaging.There was no excessive force used.The residue was not left in the patient¿s body.The product was not returned for analysis.Two pictures were received for analysis.As part of the first picture, a brite tip 8f label placed in the pouch; as part of the label it can be read the following information: catalog # 401-855m, lot # 17945086 & use by date 2023-03-31.The second picture shows a damaged tip.No other anomalies on the packaging of the product was noted.A product history record (phr) review of lot 17945086 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿brite tip/distal tip -cracked¿ was confirmed since the picture showed a damaged tip.The exact cause of the reported event could not be conclusively determined.Handling factors may have contributed to the reported event.According to the instructions for use (ifu) which is not intended as a mitigation of risk, do not use if the packaging is open or damaged.Neither the phr review, nor the information available, suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
During the operation, the tip of an 8f 55cm straight (str) brite tip sheath introducer was damaged (cracked), and an unknown filter has not been recovered.The surgeon withdrew the brite tip, and the procedure was completed using a new unknown long sheath.There was no reported patient injury.The target lesion was mildly tortuous.The device handled according to the instruction for use (ifu).There were no difficulties removing the product from the packaging.There were no damages to the device packaging.There was no excessive force used.The residue was not left in the patient¿s body.The device is expected to be returned for evaluation.Images are available for review.No other information was provided.
 
Additional Manufacturer Narrative
This device was received for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
During the operation, the tip of an 8f 55cm straight (str) brite tip sheath introducer was damaged (cracked), and an unknown filter has not been recovered.The surgeon withdrew the brite tip and the procedure was completed using a new unknown long sheath.The target lesion was mildly tortuous.The device was handled according to the instructions for use (ifu).There was no difficulty removing the product from the packaging.There were no damages to the device packaging.There was no excessive force used.The residue was not left in the patient¿s body.Images are available for review.No other information was provided.There was no reported patient injury.The product was returned for analysis.Two photographs were also received.Per photograph analysis, as part of the first picture, it can be noticed a brite tip 8f label placed in the pouch; as part of the label, the following information can be read: catalog # 401-855m, lot # 17945086 & use by date (b)(6) 2023.The second photograph shows a damaged tip.No other anomalies on the packaging of the product can be observed.Per visual analysis, two non-sterile si brite tip 8f 55cm str units and a dx cordis catheter with an unknown wire already inserted, an unknown sheath introducer and it¿s vessel dilator were received for analysis.The units were identified as unit 1 and unit 2.Unit 1 already had the vessel dilator inserted and it was noted that the black portion of the distal tip was separated and not returned for analysis.Unit 2 had its vessel dilator apart but this component had a wire inserted and a cracked/torn damage was noted on the distal tip.No other anomalies were observed on the components returned during visual analysis.Per microscopic analysis, the separated tip area of the cannula on the si brite tip 8f 55 cm str unit presented evidence of elongations, scratch marks and transferred material on the cannula material of the unit.No other anomalies were observed.The elongations and transferred material found on the cannula material of the unit are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the cannula material may have been induced by a tensile force that exceeded the cannula-tip fusion yield strength prior to the separation.The scratch marks found on the cannula material may indicate that a sharp object might have caused the tip separation, along with a tensile force.No other anomalies were observed during sem analysis for unit 1.Additionally, the analysis showed the torn area observed on the tip of the si brite tip 8f 55 cm str unit presented evidence of scratch marks.This type of damage is commonly caused during the interaction of the unit material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the unit¿s tip could have led to the torn condition found on the received device.It appears that the tip was torn either due to the interaction of the unit with calcified spicules located on the lesion or with a sharp object from the outside of the cannula.No other anomalies were observed during sem analysis for unit 2.A product history record (phr) review of lot 17945086 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported " brite tip/distal tip - cracked - in patient¿ was confirmed during analysis.The exact cause of the reported event could not be conclusively determined.Procedural/handling factors, such as operator technique, or vessel characteristics, such as the mild tortuosity described, may have contributed to the reported event.According to the ifu, which is not intended as a mitigation of risk, ¿do not use if package is open or damaged.Note: ¿use before¿ or ¿use by¿ date prior to using product.If increased resistance is felt upon insertion of the csi, investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure and withdraw the csi.¿ neither the phr nor the product analysis available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
SI BRITE TIP 8F 55CM STR
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico 11000
MX  11000
MDR Report Key11379882
Report Number9616099-2021-04296
Device Sequence Number11704111
Product Code DYB
UDI-Device Identifier10705032000413
UDI-Public10705032000413
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K984500
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number401855M
Device Catalogue Number401855M
Device Lot Number17945086
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2021
Initial Date Received by Manufacturer 02/04/2021
Supplement Date Received by Manufacturer02/25/2021
04/21/2021
Initial Report FDA Received Date02/25/2021
Supplement Report FDA Received Date03/22/2021
04/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1